MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY SPATULA

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY SPATULA
Model Number 420184-15
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pericardial surgical procedure, part of the of the permanent cautery spatula instrument tip detached and fell into the pericardium of the patient during preparation.The fragment was successfully retrieved using tweezers during the same operation, with all personnel present confirming its retrieved.The procedure was completed robotically using a backup permanent cautery spatula instrument.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) product has been received a for-failure analysis evaluation.However, the failure analysis investigation has not been completed at the time of this report.
 
Additional Manufacturer Narrative
The permanent cautery spatula instrument was received, and failure analysis found the instrument to have a broken molded pin.One of the pins that are molded to the monopolar yaw pulley was missing and not returned with the instrument.The broken molded pin of the instrument yaw pulley measured approximately 1.55 mm x 1.45 mm.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PERMANENT CAUTERY SPATULA
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21536445
Report Number2955842-2025-05487
Device Sequence Number7857105
Product Code NAY
UDI-Device Identifier00886874111543
UDI-Public(01)00886874111543(10)K10230831
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420184-15
Device Catalogue Number420184
Device Lot NumberK10230831 130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown